Jump to content
Important Survey - Please Participate ×

Carb Intolerance ~ Blood Sugar Swings ~ Clonazepam Taper ~Peeing Too Much


[Se...]

Recommended Posts

When I first began tapering in September, 2018, I noticed I started to feel real jittery after eating carbs. I got a glucometer and started keeping track of my glucose levels. 

 

I never had problems with carbs/glucose prior to benzo withdrawal.  The highest it’s gotten during my taper was 258 and hit a new low yesterday at 54.  Yesterday I started to feel worse than usual early in the morning and checked my sugar.  That’s when it was 54. I felt terrible; it was about 90 minutes after I had breakfast.  Breakfast was a cup of non fat yogurt and a small bowl of Cheerios with a handful of fresh blueberries.  My usual breakfast.

 

I’ve had diabetes testing done and am not diabetic.  A1C, peptides, etc all normal.  My sugar is so messed up. After fasting overnight, I check it when I get out of bed at around 4 o’clock in the morning.  It runs close to 100 to 110.  Crazy.  It should be lower when I get up but it’s not.  I don’t eat after 7 o’clock at night.  I drink a lot of water, no caffeine, no soda...just water - about 10, 500ml bottles a day.  My sugar has been high in the morning like this for more than 1.5 years.

 

Every morning I wake up between 3 and 4 o’clock with extreme nausea and now I wonder if the nausea may sugar related.  I usually sweat, get real antsy, flop around in the bed until I can’t stand it anymore and then get up for the day. That’s when I check my sugar and it’s in the 100+ range.  Maybe it’s dropped very low and starts to go up causing symptoms?

 

I’ve been on Zyprexa 2.5mg for a month now which was prescribed for sleep/anxiety and to help me gain weight.  I’ve lost 50 pounds.  I did gain 5 pounds in a month so that’s good. I’m still too thin.  Sick looking. It doesn’t help sleep and I don’t feel particularly anxious. It can raise blood sugar levels but this has been going on long before I was on this.  That will be my next taper. Sigh.

 

I’m just curious to see if anyone has had trouble with carbs and glucose problems.  I do pee excessively (sorry TMI).  Had I not had testing done, I would swear I have diabetes.  I don’t drink all of that water because I’m thirsty. I drink it trying to help the extreme all day nausea.  I guess that’s why I pee so much.

 

I don’t think drinking too much water interferes with drug levels as I believe benzos are metabolized through the liver?  If benzos are excreted through urine, no wonder I’m so symptomatic!  I probably pee out my dose within an hour if that’s true.  Peeing 15 to 20 times a day isn’t unusual for me. Again, sorry TMI.

 

Anyway, I remain extremely nauseated, sleep deprived, dizziness is getting worse, paresthesia (burning skin, usually my arms),  extreme light sensitivity, feel like I’m walking on a wavy, rubber floor and overall feel like crap 24/7. 

 

I’d appreciate your feedback. 

 

Thanks.

 

SG

 

 

 

 

Link to comment
Share on other sites

Try a little salt in your water and on your food. The salt will help you retain the water you are drinking. I do have blood sugar problems with my taper and have to be very careful to eat balanced and every three hours.

 

Try more fat with your breakfast that will slow the absorption of carbs into the blood stream. I try to eat a protein, carb and fat with every meal throughout the day. Waking at 4am is when cortisol starts to build for the day. Your body tries to take sugar stored in your liver when your cortisol starts to build and that keeps you able to sleep. Your blood sugar probably spikes in the evening and then drops in the night so you are waking up. With a few changes to keep blood sugar balanced you should see improvement.

Link to comment
Share on other sites

I'm not a doctor so I'm just guessing here but I can tell you what helped me. I was prediabetic for years. I need protein for breakfast. I have 2 boiled eggs and I do have toast but the eggs keep me from getting shaky. I also have a protein with salad or steamed veggies for dinner and I keep things like natural beef jerkey around in case my blood sugar drops and I get weak and shaky. They also recommended a lot of little meals a day to help regulate your blood sugar. Since I've been withdrawing I've had the opposite problem. I've gained 35 pounds. So my sugars are probably not great. I don't test it but I'm trying to get my exercise back on track.
Link to comment
Share on other sites

I don’t know if it’s benzo related, but I’ve always had high metabolism and blood sugar crashes.  I’ve resolved this by eating protein for breakfast.  I eat at least 4 x a day.  I eat protein throughout the day.  My blood sugars are way better now.  That first meal sets the tone for the entire day.  If I mess that up, nothing I do catches me up. 
Link to comment
Share on other sites

Hi

 

I had blood sugar issues..they sky rocketed when a blood test was taken..i was shocked and the doctors initially went down the road of saying I'm diabetic. Then when they took another blood test three months later it went down to the normal range- the high end of normal but non the less normal.

 

I now dont go for blood tests about it but try gentle excercise and eating sensibly (which I was anyway)

 

I do believe my one off high reading had nothing to do with food..it was stress in the body that caused it during withdrawal. Just my thoughts as my diet has always been good

 

Shania

Link to comment
Share on other sites

×
×
  • Create New...